Alert archive / Georgia / Special Weather Statements in 2025

Special Weather Statement, NWS Atlanta, GA

September 26, 2025Fayette County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 26, 2025, 11:21 PM EDT for Fayette County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2025, 11:21 PM EDT (03:21 UTC)
Expired
Sep 26, 2025, 11:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Fayette County, GA

The radar

The Atlanta radar (KFFC), 13 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

254 
WWUS82 KFFC 270321
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1121 PM EDT Fri Sep 26 2025
 
GAZ044-053-054-270345-
Fayette GA-Coweta GA-South Fulton GA-
1121 PM EDT Fri Sep 26 2025

...A strong thunderstorm will impact portions of northwestern
Fayette, northeastern Coweta and south central Fulton Counties
through 1145 PM EDT...

At 1121 PM EDT, a strong thunderstorm was over Tyrone, or 8 miles
west of Fayetteville, moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Fayetteville, City of South Fulton, Peachtree City, Union City,
Fairburn, Tyrone, Palmetto, Cannongate, Sandy Creek, and Thomas
Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3340 8469 3358 8470 3360 8451 3342 8444
TIME...MOT...LOC 0321Z 265DEG 11KT 3350 8460 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 26, 9:14 PM EDT, 2 hours 7 minutes earlier. Its key messages:

  • Updated at 859 PM EDT Fri Sep 26 2025
  • Scattered showers and thunderstorms possible through Saturday, with the highest coverage in the afternoons and evenings.
  • Cooler and drier conditions will kick off the long term.
  • Uncertainty in the tropics will make the last half of the long term forecast tricky.
Area forecast discussion, Sep 26, 9:14 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
914 PM EDT Fri Sep 26 2025

...Late Evening Update...

.KEY MESSAGES...
Updated at 859 PM EDT Fri Sep 26 2025

 - Scattered showers and thunderstorms possible through Saturday,
   with the highest coverage in the afternoons and evenings.

- Cooler and drier conditions will kick off the long term.

- Uncertainty in the tropics will make the last half of the long
  term forecast tricky.

&&

.UPDATE...
Issued at 859 PM EDT Fri Sep 26 2025

The upper low over the TN Valley is slowly inching eastward and
aiding in additional convective development along the frontal
boundary draped roughly over I20/I85 corridor this evening. This
activity is very slow moving or completely stationary. Frequent
lightning and periods of heavy rainfall will be possible with any
storms that develop. With little movement of storms, isolated
instances of localized flooding may also become a concern.
Otherwise, isolated showers will remain a possibility elsewhere
across Central GA through the night. Low clouds and patchy dense
fog remain likely overnight through sunrise especially in areas
that received rain today.

&&

.SHORT TERM...
(This afternoon through Saturday)
Issued at 221 PM EDT Fri Sep 26 2025

Lingering cold front over Georgia today is continuing to provide
focus for isolated to scattered showers and thunderstorms this
afternoon. This feature will be the main driver of conditions
through Saturday.

As mid-level low and associated cold front remain positioned over
the area, it's possible rain may not completely shut off
overnight. Dense low level ceilings are expected to develop
tonight, and with it low visibilities. Patchy dense fog is
possible through Saturday morning. Improvement will occur from
west to east, with PoPs largely confined to the eastern half of
the state. Expect an end to the precip activity from west to
east, as the mid-level low exits and draws the moisture with it.

The combination of the cold front, ample cloud coverage and precip
activity will keep temperatures milder than recent days. Highs in
the low to mid 80s are expected again Saturday. Morning lows will
be in the upper 50s north to mid 60s south, and 1-2 degrees
cooler on Sunday morning.

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 221 PM EDT Fri Sep 26 2025

Highs in the upper 70s and low 80s are expected across most of the
CWA with lower temps possible in the higher elevations. Overnight
lows will be in the low 60s and upper 50s with no threat of
afternoon thunderstorms to ruin your plans. High pressure will keep
conditions nice and dry for most of the area as well so if you work
or play outside, the start of next week will be for you.

The tropics continue to make things tricky when we try and nail down
the later part of next week. We are carefully watching Invest 94 in
the Caribbean sea to see what it does. A few of the model solutions
has it heading towards the eastern seaboard, but regardless of the
possibility of landfall, it's presence will likely dominate the
major synoptic features. If it stays offshore, we'll likely see a
surge of dry air being inundated into the area. If it doesn's stay
offshore we definitely won't be dry. NHC has us doing special
weather balloon soundings for the next couple of days to assist with
their forecast. As we have more information on the potential threat
to the CWA we'll pass it along, but for now it's just something to
keep an eye on.

&&

.AVIATION...
(00Z TAFS)
Issued at 743 PM EDT Fri Sep 26 2025

Frontal boundary is situated roughly along or just to the north of
the Interstate 20 and 85 corridors. Isolated shra and tsra
continue along the boundary with isolated activity elsewhere.
Thinking shra/tsra will remain confined to areas near RYY, PDK and
FTY through 03z. VFR cigs are again forecast to give way to IFR
and patchy LIFR cigs as early as 06z. Patchy dense fog will also
be a possibility particularly in areas that received heavy
rainfall. Light to VRB winds are largely expected through the
period especially at the northern sites given boundary placement.
Gradually improving cigs from west to east around 15z.

//ATL Confidence...00Z Update...

Medium confidence on all elements.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  80  63  81 /  40  50  10  10
Atlanta         67  82  66  84 /  30  30   0  10
Blairsville     60  76  58  79 /  30  60  10  20
Cartersville    63  83  62  85 /  20  20   0  10
Columbus        66  86  65  87 /  30  10   0   0
Gainesville     66  80  63  82 /  30  40  10  10
Macon           67  83  65  85 /  50  30   0  10
Rome            65  86  64  86 /  20  20   0  10
Peachtree City  64  83  63  84 /  30  20   0  10
Vidalia         69  84  67  86 /  70  50  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...31
LONG TERM....Vaughn
AVIATION...07
Hazardous weather outlook, Sep 26, 9:15 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
915 PM EDT Fri Sep 26 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
915 PM EDT Fri Sep 26 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

Isolated showers and thunderstorms are expected to continue
portions of central GA tonight. A few storms may become strong
with gusty winds, frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and thunderstorms are expected again on
Saturday across eastern portions of north and central GA. A few
stronger storms could be capable of producing periods of heavy
rain, frequent lightning, and gusty damaging winds.

Isolated showers and thunderstorms expected Sunday through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Sep 26, 7:00 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Fri Sep 26 2025

GAZ022-023-262345-
Hall GA-Forsyth GA-
700 PM EDT Fri Sep 26 2025

...A strong thunderstorm will impact portions of east central Forsyth
and southwestern Hall Counties through 745 PM EDT...

At 659 PM EDT, a strong thunderstorm was over Oakwood, or near
Gainesville. This storm was nearly stationary.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Gainesville, Buford, Flowery Branch, Oakwood, Rest Haven, Aqualand
Park, and Chestnut Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3429 8373 3410 8388 3414 8399 3416 8403
      3439 8387
TIME...MOT...LOC 2259Z 221DEG 2KT 3424 8388

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 26, 8:43 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
843 PM EDT Fri Sep 26 2025

GAZ042-052-270130-
Carroll GA-Heard GA-
843 PM EDT Fri Sep 26 2025

...A strong thunderstorm will impact portions of southwestern Carroll
and northern Heard Counties through 930 PM EDT...

At 843 PM EDT, a strong thunderstorm was over Tyus, or 12 miles
southwest of Carrollton, moving east at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Carrollton, Bowdon, Ephesus, Centralhatchee, Roopville, Frolona,
Lowell, Tyus, Blackjack Mountain, Roosterville, and Plant Wansley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3360 8507 3334 8502 3329 8527 3355 8532
TIME...MOT...LOC 0043Z 258DEG 10KT 3344 8522

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 26, 9:05 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
905 PM EDT Fri Sep 26 2025

GAZ042-043-270145-
Douglas GA-Carroll GA-
905 PM EDT Fri Sep 26 2025

...A strong thunderstorm will impact portions of northeastern Carroll
and western Douglas Counties through 945 PM EDT...

At 905 PM EDT, a strong thunderstorm was over Treasure Lake, or 12
miles west of Douglasville. This storm was nearly stationary.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Douglasville, Villa Rica, Winston, Lake Val-Do-Mar, Treasure Lake,
Chapel Hill, Bill Arp, and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3371 8502 3378 8490 3377 8488 3378 8482
      3378 8477 3369 8470 3355 8498
TIME...MOT...LOC 0105Z 247DEG 2KT 3367 8491

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 26, 9:46 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Fri Sep 26 2025

GAZ042-270230-
Carroll GA-
946 PM EDT Fri Sep 26 2025

...A strong thunderstorm will impact portions of central Carroll
County through 1030 PM EDT...

At 946 PM EDT, a strong thunderstorm was over Abilene, or near
Carrollton. This storm was nearly stationary.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Carrollton, Villa Rica, Temple, Mount Zion, Abilene, Treasure Lake,
and Bowdon Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3379 8492 3378 8491 3372 8491 3364 8490
      3361 8491 3350 8509 3365 8518
TIME...MOT...LOC 0146Z 044DEG 3KT 3364 8501

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 26, 11:05 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1105 PM EDT Fri Sep 26 2025

GAZ052-066-270330-
Heard GA-Troup GA-
1105 PM EDT Fri Sep 26 2025

...A strong thunderstorm will impact portions of south central Heard
and central Troup Counties through 1130 PM EDT...

At 1105 PM EDT, a strong thunderstorm was near Abbottsford, or near
LaGrange, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
LaGrange, Cannonville, Hillcrest, Wares Crossroads, Louise, State
Line Park, Abbottsford, and Smiths Crossroad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3318 8518 3314 8488 3293 8504 3300 8521
      3308 8523
TIME...MOT...LOC 0305Z 292DEG 12KT 3308 8514

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 26, 11:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1121 PM EDT Fri Sep 26 2025

GAZ044-053-054-270345-
Fayette GA-Coweta GA-South Fulton GA-
1121 PM EDT Fri Sep 26 2025

...A strong thunderstorm will impact portions of northwestern
Fayette, northeastern Coweta and south central Fulton Counties
through 1145 PM EDT...

At 1121 PM EDT, a strong thunderstorm was over Tyrone, or 8 miles
west of Fayetteville, moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Fayetteville, City of South Fulton, Peachtree City, Union City,
Fairburn, Tyrone, Palmetto, Cannongate, Sandy Creek, and Thomas
Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3340 8469 3358 8470 3360 8451 3342 8444
TIME...MOT...LOC 0321Z 265DEG 11KT 3350 8460

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:43 PM EDTSpecial Weather StatementFFCCarroll47 min
Sep 26, 9:05 PM EDTSpecial Weather StatementFFCDouglas40 min
Sep 26, 9:46 PM EDTSpecial Weather StatementFFCCarroll44 min
Sep 26, 11:05 PM EDTSpecial Weather StatementFFCTroup25 min
Sep 26, 11:29 PM EDTSpecial Weather StatementFFCTroup31 min
Sep 27, 9:43 AM EDTSpecial Weather StatementFFCDawson, Pickens32 min
Sep 27, 2:15 PM EDTSpecial Weather StatementFFCUnion30 min
Sep 27, 2:44 PM EDTSpecial Weather StatementFFCTowns, Union46 min
Sep 27, 5:07 PM EDTSpecial Weather StatementFFCMadison38 min
Sep 27, 5:26 PM EDTSpecial Weather StatementFFCJackson34 min

Nearby

Special Weather Statements in Georgia, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.